MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 8.5FR X 20CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 8.5FR X 20CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CS-25853-E
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that " (doctor) was going to insert the cvc into the female patients left femoral vein.On inserting the needle into the femoral vein, that was connected to the raulerson syringe, he aspirated air and not blood from the vein.On closer inspection they realized the needle hub was cracked.They had to open another cvc pack and inserted the cvc into the left femoral vein without any incident." it was reported "patient was critical and needed a cvc and the incident caused a delay in treatment.".
 
Additional Manufacturer Narrative
(b)(4) the customer provided one photo for analysis.The photo displayed the 18ga introducer needle assembled over the arrow raulerson syringe (ars), and the needle hub contained evident cracking.The complaint of a cracked needle hub was able to be confirmed by the photo.The customer also returned one ars and 18ga introducer needle within an opened cvc kit.Definite evidence of use was observed on the needle cannula.The returned needle hub was broken and separated.The separation partially aligned with the mold seams of the needle hub.The separated portion of the hub was not returned for analysis.Multiple cracks were additionally observed on the intact portion of the hub.The needle was sent to the r & d facility to further investigate the issue.Material testing of the hub was performed, and it confirmed that the hub was composed of polycarbonate, which is consistent with a new hub design.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit contains the following warning for users: "some disinfectants used at catheter insertion site contain solvents which can weaken the catheter material.Alcohol, ac etone, and polyethylene glycol can weaken the structure of polyurethane materials.These agents' may also weaken the adhesive bond between catheter stabilization device and skin.Do not use acetone on catheter surface.Do not use alcohol to soak catheter surface or allow alcohol to dwell in a catheter lumen to restore catheter patency or as an infection prevention measure.Do not use polyethylene glycol containing ointments at insertion site.Take care when infusing drugs with a high concentration of alcohol.Allow insertion site to dry completely prior to skin puncture and before applying dressing.Do not allow kit components to come into contact with alcohol." the customer report of a broken and separated needle hub was confirmed by visual inspection of the customer supplied photo and sample received.Visual inspection revealed that the needle was cracked and broken.The needle was sent to the (b)(6) facility to further investigate the issue.At this point, the root cause cannot be determined based on the available information.Further investigation of the failure will be performed via a non-conformance.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 8.5FR X 20CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20471920
Report Number3006425876-2024-01000
Device Sequence Number7228471
Product Code FOZ
UDI-Device Identifier10801902146134
UDI-Public(01)10801902146134(11)231003(17)250912(10)71F23J1229(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Catalogue NumberCS-25853-E
Device Lot Number71F23J1229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age80 YR
Patient SexFemale